Alert archive / Louisiana / Freeze Warnings in 2012
Freeze Warning 8, NWS New Orleans, LA
NWS New Orleans, LA issued this freeze warning at Dec 29, 2012, 3:52 PM CST for 12 parishes in Louisiana; 5 counties in Mississippi. It took effect at Dec 30, 2012, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2012, 3:52 PM CST (21:52 UTC)
- In effect from
- Dec 30, 2012, 12:00 AM CST
- Expired
- Dec 30, 2012, 8:00 AM CST
- In force
- 8 hr
- Issued by
- NWS New Orleans, LA
Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- -274 m²/s²
- 0-3 km storm-relative helicity
- -170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
224 WWUS74 KLIX 292152 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 352 PM CST SAT DEC 29 2012 ...HARD FREEZE WARNING IS IN EFFECT FOR SOUTHERN MISSISSIPPI AND LOUISIANA NORTH AND WEST OF THE TIDAL LAKES... ...FREEZE WARNING FOR SOUTHEAST LOUISIANA BELOW TIDAL LAKES OUTSIDE NEW ORLEANS AREA... .A COLD AIR MASS IN PLACE OVER MUCH OF THE NATION WILL PROVIDE A CHILLY NIGHT ACROSS THE GULF SOUTH. SOME HIGH CLOUDS MAY CUT INTO THE DURATION OF FREEZE CONDITIONS...PARTICULARLY ACROSS THE SOUTHERN TIER OF LOUISIANA PARISHES...BUT MOST LOCATIONS AWAY FROM MARINE INFLUENCES ARE EXPECTED TO SETTLE INTO THE MID 20S TO LOWER 30S OVERNIGHT. IN THE NEW ORLEANS AREA...A LIGHT FREEZE IS ANTICIPATED GENERALLY ON THE WEST BANK AND WELL AWAY FROM URBAN AREAS AND THE TIDAL LAKES. LAZ034>037-039-040-046>050-071-072-MSZ068>071-077-080>082-300600- /O.NEW.KLIX.HZ.W.0005.121230T0600Z-121230T1500Z/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON- ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION- LIVINGSTON-NORTHERN TANGIPAHOA-SOUTHERN TANGIPAHOA-WILKINSON- AMITE-PIKE-WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS... BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE... DENHAM SPRINGS...WALKER...AMITE...KENTWOOD...HAMMOND... PONCHATOULA...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY... CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS... WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA... OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN 352 PM CST SAT DEC 29 2012 ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY. * TIMING...FREEZING TEMPERATURES SHOULD ONSET AROUND 9 PM AND SETTLE INTO THE MID 20S IN THE TYPICALLY COLDER LOCATIONS BY MIDNIGHT...WARMING ABOVE FREEZING GENERALLY AFTER 9 AM SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ LAZ056>061-063-065-300600- /O.NEW.KLIX.FZ.W.0008.121230T0600Z-121230T1500Z/ ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-UPPER PLAQUEMINES-UPPER TERREBONNE- INCLUDING THE CITIES OF...PIERRE PART...LABADIEVILLE... PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE... THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE... KENNER...BELLE CHASSE...HOUMA...BAYOU CANE 352 PM CST SAT DEC 29 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY. * TIMING...FREEZING TEMPERATURES CAN BE REACHED BY 3 AM AND WARM ABOVE FREEZING BY 9 AM SUNDAY. * DURATION...3 TO 6 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
1 follow-up statement
913 WWUS74 KLIX 300432 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 1032 PM CST SAT DEC 29 2012 ...FREEZE WARNING IS IN EFFECT FOR SOUTHERN MISSISSIPPI AND SOUTHEAST LOUISIANA WEST AND NORTH OF THE TIDAL LAKES... .A COLD AIR MASS IN PLACE OVER MUCH OF THE NATION WILL PROVIDE A CHILLY NIGHT ACROSS THE GULF SOUTH. MOST LOCATIONS AWAY FROM MARINE INFLUENCES ARE EXPECTED TO SETTLE INTO THE UPPER 20S TO LOWER 30S OVERNIGHT. SOME HIGH CLOUDS WILL KEEP TEMPERATURES FROM DROPPING MUCH BELOW UPPER 20S UNLIKE PREVIOUSLY THOUGHT. AREAS SOUTH OF LAKE PONTCHARTRAIN...ESPECIALLY THE NEW ORLEANS METRO AREA WILL REMAIN ABOVE FREEZING. LAZ034>037-039-040-046>050-071-072-MSZ068>071-077-080>082-301245- /O.CAN.KLIX.HZ.W.0005.121230T0600Z-121230T1500Z/ /O.EXB.KLIX.FZ.W.0008.121230T0600Z-121230T1400Z/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON- ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION- LIVINGSTON-NORTHERN TANGIPAHOA-SOUTHERN TANGIPAHOA-WILKINSON- AMITE-PIKE-WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS... BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE... DENHAM SPRINGS...WALKER...AMITE...KENTWOOD...HAMMOND... PONCHATOULA...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY... CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS... WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA... OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN 1032 PM CST SAT DEC 29 2012 ...FREEZE WARNING IN EFFECT UNTIL 8 AM CST SUNDAY... ...HARD FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 8 AM CST SUNDAY. THE HARD FREEZE WARNING HAS BEEN CANCELLED. * TIMING...FREEZING TEMPERATURES CAN BE REACHED BY AROUND MIDNIGHT AND WARM ABOVE FREEZING BY 8 AM SUNDAY. * DURATION...3 TO 7 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ LAZ059>061-063-065-300545- /O.CAN.KLIX.FZ.W.0008.121230T0600Z-121230T1500Z/ UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-UPPER PLAQUEMINES- UPPER TERREBONNE- INCLUDING THE CITIES OF...THIBODAUX...RACELAND...LAROSE... DESTREHAN...NORCO...METAIRIE...KENNER...BELLE CHASSE...HOUMA... BAYOU CANE 1032 PM CST SAT DEC 29 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE FREEZE WARNING. $$ LAZ056>058-301245- /O.EXT.KLIX.FZ.W.0008.121230T0600Z-121230T1400Z/ ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST- INCLUDING THE CITIES OF...PIERRE PART...LABADIEVILLE... PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE 1032 PM CST SAT DEC 29 2012 ...FREEZE WARNING NOW IN EFFECT UNTIL 8 AM CST SUNDAY... * TIMING...FREEZING TEMPERATURES CAN BE REACHED BY 5 AM AND WARM ABOVE FREEZING BY 8 AM SUNDAY. * DURATION...AROUND 3 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this freeze warning went out at Dec 29, 3:15 PM CST, 37 minutes earlier.
Area forecast discussion, Dec 29, 3:15 PM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
315 PM CST SAT DEC 29 2012
.SYNOPSIS...
A SURFACE LOW IS LOCATED OFF THE VIRGINIA COAST WITH A COLD FRONT
EXTENDING THROUGH CENTRAL FLORIDA AND INTO THE SOUTHERN GULF OF
MEXICO. SURFACE HIGH PRESSURE IS LOCATED OVER TEXAS. A RELATIVELY
TIGHT PRESSURE GRADIENT HAS KEPT WINDS GUSTING TO NEAR 20 MPH
TODAY...BUT DESPITE LOTS OF SUNSHINE...COLD AIR ADVECTION HAS KEPT
TEMPERATURES IN THE 40S AND LOW 50S THIS AFTERNOON.
&&
.SHORT TERM...
BIGGEST CONCERN IN THE SHORT TERM IS THE LOW TEMPERATURE FORECAST
FOR TONIGHT. FAIRLY COMPLEX FORECAST AS THERE ARE MANY FACTORS TO
CONSIDER. GUIDANCE HAS COME IN WITH THE COLDEST TEMPERATURES OF
THE SEASON THUS FAR...INDICATING LOWS IN THE 23 TO 27 DEGREE RANGE
ACROSS THE NORTHERN HALF OF THE AREA...AND IN THE 29 TO 33 DEGREE
RANGE FOR MOST OF THE SOUTHERN HALF.
LIGHT WINDS AND LOW DEWPOINTS SHOULD ALLOW EFFICIENT RADIATIVE
COOLING. HOWEVER...WE/RE STILL SEEING SOME HIGH CLOUDS STREAMING
IN FROM MEXICO. WHILE MOST OF THE CLOUDS ARE DISSIPATING BEFORE
REACHING THE AREA...THERE ARE SOME INDICATIONS THAT THE CLOUDS
COULD THICKEN AND/OR SPREAD MORE ACROSS THE AREA TONIGHT. IF THAT
HAPPENS...IT WOULD LIMIT OVERNIGHT COOLING. AFTER MUCH DISCUSSION
BETWEEN COLLEAGUES...WE THINK EITHER SOLUTION IS JUST AS VIABLE AS
THE OTHER. GIVEN THE POTENTIAL IMPACTS OF A HARD FREEZE ACROSS
NORTHERN AREAS AND FREEZE ACROSS SOUTHERN AREAS...WE HAVE DECIDED
TO GO AHEAD AND FOLLOW THE FORECAST GUIDANCE ERRING ON THE SIDE OF
CAUTION. WE WILL BE HOISTING HARD FREEZE WARNINGS FOR AREAS
ALONG/NORTH OF THE INTERSTATE 10/12 CORRIDOR...INCLUDING THE BATON
ROUGE METRO AREA. FOR AREAS SOUTH OF THE INTERSTATE CORRIDOR...A
FREEZE WARNING WILL BE IN EFFECT. THIS WILL NOT INCLUDE THE CITY
OF NEW ORLEANS OR AREAS IMMEDIATELY ALONG THE COAST WHERE WATER
TEMPERATURES ARE EXPECTED TO KEEP THE AIR TEMPERATURES A FEW
DEGREES HIGHER.
HIGH PRESSURE WILL SHIFT EASTWARD SUNDAY...WITH ONE MORE CHILLY
DAY IN STORE. EXPECT TEMPERATURES TO REBOUND INTO THE 50S DURING
THE DAY SUNDAY...BUT AS WINDS TURN MORE EASTERLY LATE IN THE
DAY...OVERNIGHT LOWS WILL ONLY FALL INTO THE MID TO UPPER 30S
ACROSS THE NORTHERN HALF OF THE AREA AND INTO THE LOW TO MID 40S
ACROSS THE SOUTHERN HALF OF THE AREA.
.LONG TERM...
MOVING INTO THE WORK WEEK...WE WILL TRANSITION INTO AN EVEN WETTER
PATTERN. A COLD FRONT WILL MOVE INTO THE AREA LATE MONDAY. TIMING
IS STILL A BIT UNCERTAIN...BUT IT LOOKS LIKE RAIN WILL START
MOVING INTO THE AREA MONDAY NIGHT...WHICH WILL PUT A DAMPER ON AT
LEAST SOME NEW YEARS CELEBRATIONS. THE FRONT WILL LOSE ITS UPPER
LEVEL SUPPORT BY TUESDAY AS THE UPPER TROUGH FLATTENS AND LIFTS
NORTHEASTWARD RESULTING IN THE STEERING FLOW BECOMING MORE
PARALLEL TO THE FRONT. THIS WILL ALLOW THE FRONT TO STALL NEAR THE
COAST. IT WILL REMAIN IN PLACE THROUGH AT LEAST THURSDAY...SETTING
UP A LONG PERIOD OF OVERRUNNING RAIN. A FEW ISOLATED AND ELEVATED
THUNDERSTORMS CAN/T BE RULED OUT...BUT CHANCES REMAIN TOO LOW TO
INCLUDE IN THE FORECAST AT THIS TIME. TOTAL RAINFALL IS CURRENTLY
FORECAST AROUND 3 INCHES AS AN AREA AVERAGE...BUT HIGHER AMOUNTS
WILL CERTAINLY BE POSSIBLE. GROUND CONDITIONS ARE NEAR SATURATED
AFTER THE SOAKING RAINS OF OUR LAST TWO FRONTAL SYSTEMS...SO WE
WILL DEFINITELY HAVE TO MONITOR THE SYSTEM AS IT BECOMES MORE
CLEAR AND EXAMINE THE HEAVY RAINFALL/FLOODING THREAT.
THE FRONT SHOULD FINALLY BE KICKED OUT OF THE AREA LATE THURSDAY
AND INTO FRIDAY AS A DEEPER UPPER LEVEL TROUGH DIGS INTO THE LOWER
MISSISSIPPI VALLEY.
&&
.AVIATION...
VFR CAVOK CONDITIONS EXPECTED NEAR 24 HOURS WITH A THICK CIRRUS
STREAK ASSOCIATED WITH SUB-TROPICAL JET ALOFT ONLY ISSUE.
&&
.MARINE...
STRONG OFFSHORE FLOW STILL OCCURRING ACROSS THE COASTAL WATERS IN
THE WAKE OF LAST EVENING/S COLD FRONT. EXCEPTION IS OVER THE TIDAL
LAKES WHERE WINDS HAVE RELAXED JUST A BIT. EXPECT WINDS TO REMAIN
ELEVATED OVER THE GULF WATERS THROUGH AT LEAST THE EARLY
MORNING...SO WILL KEEP SCA GOING THROUGH 12Z SUNDAY. WILL NEED TO
KEEP AN EYE ON WINDS DURING THE MORNING AS THE SCA MAY NEED TO BE
EXTENDED FOR A FEW HOURS ACROSS PORTIONS OF THE WATERS. AS HIGH
PRESSURE SHIFTS EASTWARD...EXPECT ONSHORE FLOW TO DEVELOP BY
MONDAY...WITH CAUTION FLAGS POSSIBLE DUE TO STRENGTHENING RETURN
FLOW AHEAD OF THE NEXT FRONT. THE FRONT SHOULD MOVE INTO THE
WATERS TUESDAY...BUT IS EXPECTED TO STALL NEAR THE COAST...
BRINGING A PERIOD OF UNSETTLED/RAINY WEATHER TO THE ENTIRE AREA.
&&
.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 24 50 34 56 / 0 0 10 30
BTR 26 53 38 61 / 0 0 10 30
ASD 25 53 36 62 / 0 0 10 20
MSY 33 53 44 64 / 0 0 10 20
GPT 27 53 37 61 / 0 0 10 20
PQL 26 53 35 61 / 0 0 10 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FREEZE WARNING FROM MIDNIGHT SUNDAY TO 9 AM SUNDAY FOR THE
FOLLOWING ZONES: ASSUMPTION...ST. CHARLES...ST. JAMES...ST.
JOHN THE BAPTIST...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...AND UPPER TERREBONNE.
HARD FREEZE WARNING FROM MIDNIGHT SUNDAY TO 9 AM SUNDAY FOR THE
FOLLOWING ZONES: ASCENSION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...NORTHERN
TANGIPAHOA...POINTE COUPEE...SOUTHERN TANGIPAHOA...ST.
HELENA...ST. TAMMANY...WASHINGTON...WEST BATON ROUGE...AND
WEST FELICIANA.
MS...HARD FREEZE WARNING FROM MIDNIGHT SUNDAY TO 9 AM SUNDAY FOR THE
FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...AND MISSISSIPPI SOUND.
&&
AVIATION...24/RR
REST OF DISCUSSION...95/DMHazardous weather outlook, Dec 29, 11:56 AM CST, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1156 AM CST SAT DEC 29 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-300600- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1156 AM CST SAT DEC 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR MARINE AREAS EXCEPT LAKES PONTCHARTRAIN AND MAUREPAS THIS AFTERNOON AND TONIGHT. FREEZING CONDITIONS WILL OCCUR OVER AREAS NORTH OF THE LAKES BUT A HARD FREEZE IS NOT EXPECTED AT THIS TIME. INTERIOR SECTIONS SOUTH OF THE LAKES MAY APPROACH FREEZING BUT WIDESPREAD FREEZING CONDITIONS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE MONDAY NIGHT AND TUESDAY...NEW YEARS EVE AND NEW YEARS DAY...AS ANOTHER AREA OF LOW PRESSURE AND COLD FRONT MOVE THROUGH THE AREA. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED. OCCASIONAL LIGHTNING AND BRIEF HEAVY DOWNPOURS WILL BE THE MAIN THREAT FROM THESE THUNDERSTORMS. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO REDEVELOP WEDNESDAY NIGHT AND THURSDAY IN THE WAKE OF A GULF LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 24/RR
In the hours before
Local storm report, Dec 29, 1:09 PM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
109 PM CST SAT DEC 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TORNADO MARRERO 29.89N 90.11W
12/25/2012 F0 JEFFERSON LA NWS STORM SURVEY
GAS STATION SIGN BLOWN OVER AND MINOR DAMAGE TO A WENDYS
DRIVE THROUGH AWNING NEAR BARATARIA AND LAPALCO IN
MARRERO. STORM SURVEY CONFIRMED EF0 TORNADO.
&&
JSThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 6:15 PM CST | Special Marine Warning | LIX | 60 min | |
| Dec 28, 6:42 PM CST | Special Marine Warning | LIX | 63 min | |
| Dec 28, 7:39 PM CST | Special Marine Warning | LIX | 66 min | |
| Dec 28, 8:06 PM CST | Special Marine Warning | LIX | 54 min | |
| Dec 28, 8:22 PM CST | Special Marine Warning | LIX | 53 min | |
| Dec 28, 8:37 PM CST | Special Marine Warning | LIX | 23 min | |
| Dec 28, 8:44 PM CST | Special Marine Warning | LIX | 31 min | |
| Dec 28, 9:16 PM CST | Special Marine Warning | LIX | 59 min | |
| Dec 29, 9:35 AM CST | River Flood Warning | LIX | Saint Tammany | 5 days |
| Dec 29, 9:52 AM CST | River Flood Warning | LIX | Tangipahoa | 3 days |
| Dec 29, 3:52 PM CST | Hard Freeze Warning | LIX | East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Helena, Tangipahoa and 3 more | 7 hr |
| Dec 29, 9:35 AM CST | River Flood Warning | LIX | Pike, Walthall | 24 hr |
Nearby
Freeze Warnings in Louisiana, 2012Freeze Warnings in Mississippi, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.